MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon pinhole was encountered.A 12.0 x 40, 135cm mustang balloon catheter was advanced for dilation.However, during inflation, it was noticed that the balloon did not hold pressure and a small hole in the proximal portion was observed.The device was removed and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
E1 initial reporter facility name: (b)(6).E1 initial reporter city: (b)(6).Device evaluated by mfr.: mustang 12.0 x 40, 135cm was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit and positive pressure was applied and liquid was observed to be leaking from a balloon pinhole located approximately 14 mm proximally of the proximal marker band.An examination of the balloon material and the proximal marker band identified no issues.A visual and microscopic examination of the marker bands identified no issues.A visual and tactile examination found no issues with the device shaft.A visual and tactile examination identified no damage to the tip.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9438331
Report Number2134265-2019-15182
Device Sequence Number2934573
Product Code FGE
UDI-Device Identifier08714729793953
UDI-Public08714729793953
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2021
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0022352329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2020
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer10/14/2020
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR